North Carolina, 2007

Flash Flood and Hail in North Carolina, April 15, 2007

April 15, 2007 · NWS RAH · 36 events in 16 counties and zones

Three rounds of severe weather struck Central North Carolina from the morning hours through the afternoon and into the evening. Widespread reports of damaging winds and large hail occurred with a rapidly intensifying surface low and attendant cold frontal passage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Three rounds of severe weather struck Central North Carolina from the morning hours through the afternoon and into the evening. Widespread reports of damaging winds and large hail occurred with a rapidly intensifying surface low and attendant cold frontal passage. A powerful 70 knot low-level jet also aided in the initial round of severe storms. Thunderstorms re-developed in the late afternoon and evening hours as an amplifying upper level shortwave trough rotated across Central North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 15, 7:47 AM EST, 28 minutes earlier.

Area forecast discussion, Apr 15, 7:47 AM EST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
847 AM EDT SUN APR 15 2007

.SHORT TERM /REST OF TODAY/...

ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 147...
WHICH COVERS AREAS ROUGHLY EAST OF HIGHWAY 1. SO FAR THE MOST
POTENT STORMS HAVE HELD JUST SOUTH OF OUR CWA... BUT DISCRETE
CELLS CONTINUE TO INTENSIFY AND EXHIBIT STRONG ROTATION OVER
SOUTH CAROLINA. INSTABILITY REMAINS MEAGER WITH MUCAPE OVER OUR
SOUTHEAST SECTIONS STRUGGLING TOWARD 400 J/KG... AND EVEN THE
OBSERVED 12Z MHX SOUNDING HAS JUST 200 J/KG LIFTING THE SURFACE
PARCEL... BUT THE WIND FIELD IS TREMENDOUS WITH 60-70 KTS OF 0-6
KM SHEAR AND 0-1 KM STORM RELATIVE HELICITY OF 300-600 M2/S2. THIS
SOUTHEAST PORTION OF THE CWA... WHERE SURFACE DEWPOINTS ARE IN THE
UPPER 60S TO NEAR 70... WILL SEE THE STRONGEST RISK FOR A TORNADO
IN THE NEXT SEVERAL HOURS.

SHORT TERM POPS... TEMPERATURES/DEWPOINTS... AND WINDS HAVE
ALREADY BEEN UPDATED TO REFLECT CURRENT CONDITIONS AND TRENDS.
-GIH

&&

.PREV DISCUSSION...
/ISSUED 303 AM EDT SUN APR 15 2007/

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
PRECIP EVENT WILL UNDERWAY ACROSS CENTRAL NC EARLY THIS MORNING AS
SFC LOW BEGINS TO DEEPEN OVER THE SRN APPALACHIANS. MAIN WARM FRONT
EXTENDS FROM NEAR WAKEFIELD VA TO NEAR GREENVILLE SC. REGIONAL
RADAR MOSAIC SHOWS FURTHER ENHANCEMENT OF PRECIP SHIELD TO OUR
SOUTH AND WEST AS THE AREA COMES UNDER GREATER DIFLUENCE IN
ASSOCIATION WITH THE UPPER JET. COLUMBIA RADAR ALSO SHOWS A MESOLOW
(WHICH HAS BEEN TRACKED ALL THE WAY FROM THE ALABAMA COAST) MOVING
RAPIDLY NORTHEAST. THIS IS FURTHER ENHANCING THE PRECIP OVER THE
REGION. NEEDLESS TO SAY...RAIN WILL CONTINUE ACROSS THE REGION
THROUGH AT MID MORNING...BEFORE TAPERING OFF FROM WEST TO EAST AS
SFC LOW DEEPENS AND MOVES OFF THE MID ATLANTIC COAST. WILL LET THE
FLOOD WATCH RUN UNTIL ITS EXPIRATION AT 6 AM. RAINFALL TOTALS WILL
LIKELY AVERAGE AROUND ONE INCH WITH LOCALLY HIGHER TOTALS OF 2
INCHES.

REGARDING SVR WX THREAT...LIMITED INSTABILITY HAS HAMPERED THE
THREAT ACROSS CENTRAL NC IN SPITE OF HIGH SHEAR AND STRONG LLJ.
HIGHER DEWPOINTS IN THE LOW TO MID 60S WILL CONTINUE TO SURGE
NORTH OVER THE NEXT SEVERAL HOURS AS THE SFC LOW STRENGTHENS AND
MOVES INTO NC. HAVE NOTED SOME INTENSIFICATION OF STORMS OVER
COASTAL SC. BEST SVR THREAT LOOKS TO REMAIN ALONG COASTAL SC AND
EXTREME EASTERN NC WHERE BEST INSTABILITY WILL BE LOCATED. STORMS
WILL LIKELY HAVE A HARD TIME MOVING INTO OUR CWA AS ONGOING RAIN
IS FURTHER STABILIZING THE BOUNDARY LAYER. WILL CONTINUE TO
MONITOR THE SITUATION HOWEVER CONSIDERING THE DYNAMIC NATURE OF
THE SYSTEM.

WE WILL LIKELY SEE A LULL IN PRECIP LATE THIS MORNING AS MAIN AREA
OF CONVECTION MOVES OFFSHORE. FOCUS THEN TURNS TO THE MAIN
LONGWAVE TROUGH. MODELS INDICATE A STRONG SHORTWAVE EMBEDDED IN
THE TROUGH WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE COLD
CORE OF THE STORM AT UPPER LEVELS COMBINED WITH HEATING AT THE SFC
WILL STEEPEN LAPSE RATES AND LEAD TO THE DEVELOPMENT OF SHOWERS AND
SOME THUNDERSTORMS. SMALL HAIL WILL BE POSSIBLE IN ANY THUNDERSTORM
AS FREEZING LEVELS AND WET BULB ZEROS DROP SIGNIFICANTLY THIS
AFTERNOON. RAIN CHANCES WILL COME TO AN END BY LATE THIS EVENING
AS THE TROUGH AXIS PROGRESSES EAST OF THE REGION.

THE OTHER ISSUE FOR LATE THIS AFTERNOON WILL BE INCREASING WNW
WINDS. WHILE THERE WILL BE SOMEWHAT OF A LULL IN WINDS THIS MORNING
AND EARLY AFTERNOON AS SFC TROUGH REMAINS DRAPED ACROSS THE
AREA...WINDS WILL PICK UP QUICKLY AFTER 21Z...ESPECIALLY IN THE
SOUTH AND WEST AS PRESSURE GRADIENT TIGHTS AND COLD AIR ADVECTION
KICKS IN. SUSTAINED WINDS OF 20 MPH WITH GUSTS TO 30-35 MPH ARE
EXPECTED BY LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL
STAY BREEZY ALL NIGHT BUT GUSTS SHOULD NOT BE AS HIGH WITH
DIMINISHED NIGHTTIME MIXING. HOWEVER...IF NOCTURNAL INVERSION DOES
NOT SETUP...GUSTS COULD BE HIGHER. THE COLD AIR ADVECTION WILL ALSO
LEAD TO CHILLY OVERNIGHT LOWS IN THE UPPER 30S TO LOWER 40S.

A COOL DAY IN STORE FOR MONDAY WITH DEEPLY AMPLIFIED TROUGH
OVERHEAD. WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON DUE TO
THE CONTINUED STRONG PRESSURE GRADIENT AND DEEP MIXING. FORECAST
SOUNDINGS SHOW MIXING OCCURRING TO NEAR 750 MB WHERE 50 KTS OF
WIND WILL BE PRESENT. SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OVER
40 MPH ARE ANTICIPATED. SOME GUSTS TO NEAR 50 MPH ARE NOT OUT OF
THE QUESTION...ESPECIALLY OVER THE NW PIEDMONT. A WIND ADVISORY MAY
BECOME NECESSARY.

QUIET WEATHER WITH BELOW NORMAL TEMPS FOR MON NIGHT AND TUE. WINDS
WILL BE BREEZY TUESDAY AFTERNOON BUT MUCH LESS THAN MONDAY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MEDIUM RANGE MODEL GUIDANCE FAIRLY CONSISTENT FROM 24 HOURS AGO.
UPPER LEVEL WAVE IN THE SOUTHERN STREAM PASSES TO OUR SOUTH WED
NIGHT AS IT BEGINS TO SHEAR APART IN MID/UPPER LEVEL CONFLUENT FLOW.
UPPER LEVEL WAVE IN NORTHERN STREAM DIVES SEWD INTO CENTRAL NC ON
THU. DECENT MID LEVEL LAPSE RATES COUPLED WITH SOME INSOLATION MAY
BE ENOUGH TO TRIGGER ISOLATED/SCATTERED SHOWERS/LOW TOP T-STORMS THU
AFTERNOON. QUESTION REMAINS HOW MUCH MOISTURE SYSTEM WILL HAVE TO
WORK WITH IN DEEP W-NW FLOW. FOR NOW WILL MAINTAIN SLIGHT CHANCE POP
BUT LATER FORECAST MAY NEED TO INCREASE POP IF GUIDANCE REMAINS
CONSISTENT.

TEMPS WILL CONTINUE TO AVERAGE BELOW NORMAL DUE TO PRESENCE OF UPPER
LEVEL TROUGH. THIS FEATURE PROGGED TO LIFT N-NE FRI INTO SAT. THUS
SHOULD SEE TEMPS BEGIN TO RECOVER TO NEAR NORMAL LEVELS BY SAT.

AVIATION /06Z-06Z/...
A DEEPENING SURFACE LOW WILL RESULT IN VEERING WINDS ACROSS CENTRAL
NC TODAY. MOST LOCALES WILL SEE A STEADY SLY WIND THIS MORNING
VEERING TO THE SW AROUND MID DAY AS THE LOW BEGINS TO LIFT TO THE
N-NE. THIS LOW PROGGED TO STRENGTHEN THIS AFTERNOON PLUS A SURFACE
FRONT WILL SWEEP ACROSS THE REGION. THUS...SURFACE WINDS WILL VEER
LATE THIS AFTERNOON TO THE W-NW AND INCREASE TO BETWEEN 15 AND 20
KTS WITH GUSTS AROUND 30KTS PROBABLE. WINDS WILL LIKELY REMAIN 15KT
OVERNIGHT BUT JUST ABOVE SURFACE...WIND SPEEDS AROUND 45KT
EXPECTED. THIS MAY RESULT IN GUSTS BETWEEN 25-30KTS NEAR THE SURFACE
IF LOW LEVEL INVERSION DOES NOT SET-UP. SINCE COUNTING ON A WEAK
INVERSION...MENTIONED LLWS LAST FEW HOURS OF TAF PERIOD.

CEILINGS VARY BETWEEN MVFR TO IFR EARLY THIS MORNING BUT SHOULD
BECOME PREDOMINANTLY VFR BY EARLY AFTERNOON AS DRIER AIR WORKS INTO
THE LOW LEVELS. EXPECT WIDESPREAD SHOWERS/ISOLATED THUNDER TO EXIT
AREA BY 15-17Z. POTENTIAL FOR SCATTERED CONVECTION BETWEEN 19-01Z AS
UPPER LEVEL SYSTEM SWINGS ACROSS REGION. DUE TO COLDER TEMPS
ALOFT...THESE CONVECTIVE CELLS WILL HAVE POTENTIAL TO PRODUCE HAIL.
CLOUDS SHOULD DISSIPATE THIS EVENING AS DRIER AIR WORKS ITS WAY
THROUGH THE ENTIRE COLUMN.

LOOKING AHEAD TO MONDAY...LARGE PRESSURE GRADIENT BETWEEN A DEEP LOW
OVER SOUTHERN NEW ENGLAND AND A HIGH OVER THE LOWER MS VALLEY WILL
CAUSE WINDY CONDITIONS OVER CENTRAL NC. EXPECT SUSTAINED SURFACE
WINDS 20-30KTS WITH GUSTS 40-45KTS POSSIBLE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
Hazardous weather outlook, Apr 15, 5:15 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
615 AM EDT SUN APR 15 2007

NCZ007>010-021>026-038>041-073>076-083-084-161000-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
615 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH DAYBREAK
ACROSS CENTRAL NORTH CAROLINA. THE GREATEST THREAT APPEARS TO BE
EAST OF HIGHWAY 1 AND SOUTH OF HIGHWAY 64. LOCALLY HEAVY RAINFALL
IS ALSO POSSIBLE THIS MORNING.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
THERE IS THE POTENTIAL FOR SMALL HAIL AND GUSTY WINDS WITH ANY
THUNDERSTORM ACTIVITY THAT DEVELOPS.

BREEZY TO WINDY CONDITIONS ARE EXPECTED TODAY. A DEEPENING SURFACE
LOW WILL CREATE WINDS OF 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH
THIS MORNING...ESPECIALLY OVER THE NORTHEAST AND SOUTHERN
PIEDMONT. WINDS WILL INCREASE FURTHER BY LATE THIS AFTERNOON AND
EARLY THIS EVENING...ESPECIALLY OVER THE NORTHWEST PIEDMONT.
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 ARE
POSSIBLE. THE GUSTS SHOULD DIMINISH LATE TONIGHT BUT IT WILL
REMAIN BREEZY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BECOME WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS
WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS IMMEDIATELY
TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ011-027-028-042-043-077-078-085-086-088-089-161000-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
615 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH EARLY THIS
MORNING ACROSS CENTRAL NORTH CAROLINA. DAMAGING WINDS ARE THE MAIN
THREAT...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. THE GREATEST
THREAT APPEARS TO BE EAST OF HIGHWAY 1 AND SOUTH OF HIGHWAY 64.
DAMAGING WINDS ARE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO
IS POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS MORNING...
ESPECIALLY IN THE SOUTHERN COASTAL PLAIN WHERE THUNDERSTORM
ACTIVITY IS MORE LIKELY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON. THERE IS THE POTENTIAL FOR SMALL HAIL AND GUSTY WINDS WITH
ANY THUNDERSTORM ACTIVITY THAT DEVELOPS.

IT WILL ALSO BE QUITE BREEZY TODAY AND TONIGHT. WINDS OF AROUND 20
MPH WITH GUSTS OF AROUND 30 MPH CAN BE EXPECTED. THE GUSTS SHOULD
DIMINISH LATE TONIGHT BUT IT WILL REMAIN BREEZY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BECOME WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS
WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45
MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS
AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS IMMEDIATELY
TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

In the hours before

Special weather statement, Apr 15, 8:04 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT SUN APR 15 2007

NCZ073-151330-
STANLY-
904 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORM WILL MOVE ACROSS STANLY COUNTY THROUGH 930 AM
EDT...

AT 904 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAKBORO...OR ABOUT 15 MILES SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 65 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR ALBEMARLE AROUND 910 AM EDT...
BADIN AROUND 915 AM EDT.

GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

VINCENT

The radar

The Raleigh/Durham radar (KRAX), 160 km away, was scanning. The volume nearest the first event began at 13:13 UTC.

Open the radar archive at this moment

Event by event

21 hail, 14 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Stanly

When
April 15, 8:15 AM EST
Where
Stanly County, Albemarle
Measured
1 in hail
Reported by
Public
Coordinates
35.370, -80.220

Hail, Forsyth

When
April 15, 12:30 PM EST
Where
Forsyth County, 0.56 mi W of Clemmons
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.020, -80.390

Hail, Davidson

When
April 15, 12:40 PM EST
Where
Davidson County, 1.32 mi ESE of Welcome
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.913, -80.248

Penny size hail reported on the south side of Welcome near HWY 52.

Hail, Harnett

When
April 15, 1:04 PM EST
Where
Harnett County, Johnsonville
Measured
0.88 in hail
Reported by
County Official
Coordinates
35.280, -79.100

Hail, Wake

When
April 15, 1:20 PM EST
Where
Wake County, 1.82 mi ENE of Raleigh
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.810, -78.640

Reported on Lancashire Drive.

Hail, Randolph

When
April 15, 1:27 PM EST
Where
Randolph County, 0.56 mi E of Asheboro to 0.56 mi E of Asheboro South
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.700, -79.820

Reported south of Asheboro on High Pine Church and Hopewell Friends Rd.

Hail, Wake

When
April 15, 1:30 PM EST
Where
Wake County, 1.82 mi SSE of Fuquay Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.556, -78.788

Quarter size hail reported between Angier and Fuquay-Varina.

Hail, Randolph

When
April 15, 1:38 PM EST
Where
Randolph County, Asheboro
Measured
0.88 in hail
Reported by
County Official
Coordinates
35.700, -79.830

Reported in the city of Asheboro.

Hail, Wake

When
April 15, 1:40 PM EST
Where
Wake County, 0.69 mi S of Wake Forest
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.970, -78.520

Reported at the intersection of NC HWY 98 and Allen Rd.

Hail, Montgomery

When
April 15, 1:40 PM EST
Where
Montgomery County, 3 mi S of Emery
Measured
0.75 in hail
Reported by
Public
Coordinates
35.207, -79.730

Hail, Franklin

When
April 15, 1:45 PM EST
Where
Franklin County, Youngsville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.030, -78.480

Thunderstorm Wind, Wake

When
April 15, 1:47 PM EST
Where
Wake County, Garner
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.720, -78.620

A tree about 10 inchws in diameter tree was reported blown down near the intersection of Jordan and Sauls Rd.

Thunderstorm Wind, Moore

When
April 15, 1:48 PM EST
Where
Moore County, Samarcand
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.300, -79.680

Trees down along HWY 211.

Thunderstorm Wind, Randolph

When
April 15, 1:50 PM EST
Where
Randolph County, Coleridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.650, -79.630

Roof of Coleridge Fire Department blown off.

Hail, Franklin

When
April 15, 1:50 PM EST
Where
Franklin County, Louisburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.100, -78.300

Thunderstorm Wind, Johnston

When
April 15, 1:55 PM EST
Where
Johnston County, 0.56 mi E of Clayton
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.650, -78.460

Off duty NWS Employee reported 55 to 60 mph winds on Guy Rd.

Thunderstorm Wind, Johnston

When
April 15, 1:55 PM EST
Where
Johnston County, 4.19 mi S of Clayton
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.589, -78.470

Two trees blown down on JJ Ranch Rd.

Hail, Wake

When
April 15, 1:55 PM EST
Where
Wake County, Raleigh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.800, -78.670

Reported at Interstate 540 and Falls of the Neuse Rd.

Thunderstorm Wind, Chatham

When
April 15, 2:05 PM EST
Where
Chatham County, 5 mi SE of Siler City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.679, -79.407

Couple of trees down in the western part of the county. One tree down across Bonlee-Bennett Rd.

Thunderstorm Wind, Johnston

When
April 15, 2:05 PM EST
Where
Johnston County, Archers Lodge
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
35.680, -78.380

Several trees down on roads.

Thunderstorm Wind, Johnston

When
April 15, 2:20 PM EST
Where
Johnston County, 2.68 mi NW of Four Oaks
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.477, -78.464

Tree or two down on King Mill Road.

Thunderstorm Wind, Harnett

When
April 15, 2:30 PM EST
Where
Harnett County, Angier
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.500, -78.750

Trees down on roads and power lines.

Hail, Halifax

When
April 15, 2:30 PM EST
Where
Halifax County, 3 mi SW of Summit
Measured
0.75 in hail
Reported by
Public
Coordinates
36.439, -77.858

Thunderstorm Wind, Warren

When
April 15, 2:30 PM EST
Where
Warren County, 3 mi W of Littleton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.430, -77.974

Trees down on Jessie Sharon Rd.

Hail, Nash

When
April 15, 2:50 PM EST
Where
Nash County, Nashville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.970, -77.970

Thunderstorm Wind, Sampson

When
April 15, 2:50 PM EST
Where
Sampson County, 10 mi NW of Salemburg
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.122, -78.645

Tree or two blown down on Autry Mill Road.

Thunderstorm Wind, Harnett

When
April 15, 2:55 PM EST
Where
Harnett County, 5.08 mi SE of Johnsonville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.228, -79.036

Trees and power lines down on Cameron Hill Rd.

Hail, Davidson

When
April 15, 3:27 PM EST
Where
Davidson County, High Rock
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.600, -80.230

Reported on HWY 8 at High Rock Lake.

Hail, Davidson

When
April 15, 3:27 PM EST
Where
Davidson County, High Rock
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.600, -80.230

Reported on Hickory Tree Lane and Candlewood Drive.

Hail, Randolph

When
April 15, 4:05 PM EST
Where
Randolph County, 6 mi SW of Asheboro
Measured
0.88 in hail
Reported by
Public
Coordinates
35.639, -79.906

Reported near the Mechanid Community.

Thunderstorm Wind, Guilford

When
April 15, 4:14 PM EST
Where
Guilford County, 0.5 mi NW of Greensboro
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.075, -79.806

Tree reported down in NW Greensboro.

Hail, Guilford

When
April 15, 4:14 PM EST
Where
Guilford County, 0.5 mi NW of Greensboro
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.075, -79.806

Hail, Moore

When
April 15, 5:10 PM EST
Where
Moore County, High Falls
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.480, -79.530

Thunderstorm Wind, Chatham

When
April 15, 5:50 PM EST
Where
Chatham County, 1 mi W of Farrington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.800, -79.038

Several trees down just west of Fearrington. One tree fell on car. No injuries reported.

Hail, Halifax

When
April 15, 7:40 PM EST
Where
Halifax County, Hobgood
Measured
0.88 in hail
Reported by
Public
Coordinates
36.030, -77.400

Flash Flood, Guilford

When
April 15, 8:02 PM EST to 9:32 PM EST
Where
Guilford County, Greensboro
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.070, -79.800

Bridge flooded at High Rock Road and Irish Creek Lane in northeast Greensboro. Part of the 1700 Block of Rock Creek Dairy Road is also flooded and impassable in southeast Greensboro.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16480, 16481, 16482, 16483, 16485, 16487, 16489, 16490, 16492, 16494, 16495, 16496, 16497, 16498, 16500, 16499, 16501, 16502, 16503, 16504, 16505, 16506, 16507, 16508, 16509, 16510, 16513, 16514, 16525, 16515, 16516, 16518, 16520, 16521, 16522, 16523.